Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 134, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2003, 12:55 AM CDT for Cheatham County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 12:55 AM CDT (05:55 UTC)
- Expired
- May 5, 2003, 1:15 AM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cheatham County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 11:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
481 WUUS54 KOHX 050555 SVRBNA TNC021-050615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1254 AM CDT MON MAY 5 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE * UNTIL 115 AM CDT * AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS ABOUT 5 MILES WEST OF ASHLAND CITY...MOVING NORTHEAST AT 65 MPH. * THIS STORM WILL AFFECT AREAS AROUND ASHLAND CITY AND PLEASANT VIEW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR TENNESSEE. && LAT...LON 3645 8723 3628 8713 3637 8689 3654 8700 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:15 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 4, 9:15 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT SUN MAY 4 2003 SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED IN MIDDLE TENNESSEE OVERNIGHT AND INTO MONDAY MORNING, AS ATMOSPHERE DESTABILIZES AND 0-3 KM STORM RELATIVE HELICITIES APPROACH OBSCENE VALUES OF 600 M2/S2 TO 700 M2/S2. SPC HAS ALREADY EXTENDED THE MODERATE RISK AREA FOR TONIGHT INTO WESTERN MIDDLE TENNESSEE, REACHING RIGHT UP TO THE DAVIDSON OCUNTY LINE. A SLIGHT RISK COVERS THE REMAINDER OF OUR FORECAST AREA OVERNIGHT. TORNADO WATCH NUMBER 239, FOR NORTHWESTERN MIDDLE TENNESSEE, IS IN EFFECT UNTIL 100 AM. A NUMBER OF THUNDERSTORMS TO OUR WEST HAVE SHOWN SIGNIFICANT SIGNS OF ROTATION, AND FORECASTERS AT MEMPHIS WFO HAVE BEEN SLINGING TORNADO WARNINGS FOR THE LAST SEVERAL HOURS. NIGHTTIME TORNADOES ARE A SERIOUS PROBLEM IN TENNESSEE, PARTLY DUE TO THE DARKNESS AND PARTLY DUE TO THE LIMITED VIEWING DISTANCE ALONG THE HORIZON. YOU ARE ADVISED TO REMAIN TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGH THE NIGHT AND INTO MONDAY MORNING, AS THE SEVERE WEATHER DEVELOPS IN MIDDLE TENNESSEE. IF POSSIBLE, LEAVE A NOAA WEATHER RADIO IN ALERT MODE ON THE BEDSTAND WHILE YOU SLEEP SO YOU WILL HEAR ANY WARNINGS AS SOON AS THEY ARE ISSUED. .BNA...NONE. 19
Hazardous weather outlook, May 4, 7:25 PM CDT, 5 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 725 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL PUSH NORTHEASTWARD ACROSS MIDDLE TENNESSEE THIS EVENING, ALLOWING MORE HUMID AIR TO SEEP INTO THE MID STATE. THIS WILL FURTHER DESTABILIZE THE ENVIRONMENT, PROVIDING RIPE CONDITIONS FOR THUNDERSTORMS TO DEVELOP. AMPLE LOW LEVEL WIND SHEAR SHIFTS THE PRIMARY DANGER TOWARD DAMAGING WINDS AND EVEN ISOLATED TORNADOES. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER TONIGHT, WITH A MODERATE RISK COVERING THE WEST TENNESSEE UP TO THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF DISTURBANCE MOVING OUT OF THE PLAINS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA MONDAY THROUGH THURSDAY. THERE IS A SMALL CHANCE OF SEVERE WEATHER EACH OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY DURING THE OVERNIGHT HOURS. ROSE
In the hours before
Special weather statement, May 4, 9:25 PM CDT, 3 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-050830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 925 PM CDT SUN MAY 4 2003 A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE TENNESSEE LATE TONIGHT AND MONDAY MORNING. ISOLATED TORNADOES ARE EXPECTED...ALONG WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. THE BIGGEST THREAT AREA THROUGH 400 AM CDT WILL BE IN AREAS WEST OF INTERSTATE 65...INCLUDING CLARKSVILLE...DICKSON... WAVERLY...LINDEN...CENTERVILLE...LAWRENCEBURG...AND WAYNESBORO. NIGHTTIME TORNADOES ARE A SERIOUS PROBLEM IN TENNESSEE...PARTLY DUE TO THE DARKNESS AND PARTLY DUE TO THE LIMITED VIEWING DISTANCE ALONG THE HORIZON. IN ADDITION...TENNESSEE TORNADOES ARE OFTEN WRAPPED IN RAIN...MAKING THEM VERY DIFFICULT TO SEE. YOU ARE ADVISED TO REMAIN TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGH THE NIGHT AND INTO MONDAY MORNING, AS THE SEVERE WEATHER DEVELOPS IN MIDDLE TENNESSEE. IF POSSIBLE, LEAVE A NOAA WEATHER RADIO...IN ALERT MODE...ON THE BED STAND WHILE YOU SLEEP SO YOU WILL HEAR ANY WARNINGS AS SOON AS THEY ARE ISSUED. 19
Local storm report, May 4, 11:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1119 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM 10W DOVER TN TORNADO
05/04/03 STEWART TRAINED SPOTTER REPORTED
TORNADO REPORTED ON THE
GROUND NEAR PARIS LANDING
10 W DOVER
JLMLocal storm report, May 4, 11:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1146 PM CDT SUN MAY 4 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM 8E DOVER TN TORNADO
05/04/03 STEWART LAW ENFORCEMENT REPORTED
TORNADO REPORTED ON THE
GROUND 8 MILES EAST OF
DOVER NEAR INDIAN MOUND.
JLMLocal storm report, May 5, 12:14 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1214 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM 6 N CLARKSVILLE TN 1.00 IN HAIL
05/04/03 MONTGOMERY SPOTTER REPORTED QUARTER
SIZE HAIL NEAR THE KENTUCKY
BORDER.
JAOLocal storm report, May 5, 12:48 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1248 AM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 AM CLARKSVILLE TN 80 MPH TSTM WIND GUST
05/05/03 MONTGOMERY TRAINED SPOTTER REPORTED
70-80 MPH WIND IN DOWNTOWN
CLARKSVILLE WITH DEBRIS
1245 AM CLARKSVILLE TN 1.00 INCH HAIL
05/05/03 MONTGOMERY TRAINED SPOTTER REPORTED
QUARTER SIZE HAIL REPORTED
IN DOWNTOWN CLARKSVILLE
1253 AM 5S CLARKSVILLE TN WIND DAMAGE
05/05/03 MONTGOMERY TRAINED SPOTTER REPORTED
LARGE TREES BLOWN DOWN JUST
S OF CLARKSVILLE
1249 AM 5W CENTERVILLE TN WIND DAMAGE
05/05/03 HICKMAN TRAINED SPOTTER REPORTED
TREES BLOWN DOWN ON HWY 100
JUST WEST OF CENTERVILLE
1252 AM 3E CENTERVILLE TN 1.00 INCH HAIL
05/05/03 HICKMAN TRAINED SPOTTER REPORTED
QUARTER SIZE HAIL REPORTED
JUST EAST OF CENTERVILLE
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:33 PM CDT | Tornado Warning | OHX | Stewart | 42 min |
| May 4, 10:59 PM CDT | Tornado Warning | OHX | Stewart | 31 min |
| May 4, 11:15 PM CDT | Tornado Warning | OHX | Montgomery | 60 min |
| May 4, 11:29 PM CDT | Tornado Warning | OHX | Stewart | 16 min |
| May 4, 11:47 PM CDT | Tornado Warning | OHX | Stewart | 43 min |
| May 4, 11:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 36 min |
| May 5, 12:12 AM CDT | Tornado Warning | OHX | Montgomery | 63 min |
| May 5, 12:16 AM CDT | Tornado Warning | OHX | Perry | 44 min |
| May 5, 12:20 AM CDT | Tornado Warning | OHX | Benton, Humphreys | 25 min |
| May 5, 12:22 AM CDT | Tornado Warning | OHX | Perry | 38 min |
| May 5, 12:41 AM CDT | Tornado Warning | OHX | Hickman, Perry | 39 min |
| May 5, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston | 46 min |
| May 5, 12:49 AM CDT | Tornado Warning | OHX | Robertson | 56 min |
| May 5, 1:04 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 41 min |
| May 5, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 34 min |
| May 5, 1:20 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 20 min |
| May 5, 1:21 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 24 min |
| May 5, 1:25 AM CDT | Tornado Warning | OHX | Sumner | 35 min |
| May 5, 1:42 AM CDT | Tornado Warning | OHX | Davidson | 28 min |
| May 5, 1:44 AM CDT | Tornado Warning | OHX | Maury, Williamson | 31 min |
| May 5, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 28 min |
| May 5, 1:59 AM CDT | Tornado Warning | OHX | Rutherford, Williamson | 46 min |
| May 5, 2:02 AM CDT | Tornado Warning | OHX | Sumner, Wilson | 28 min |
| May 5, 2:05 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 35 min |
| May 5, 2:20 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 40 min |
| May 5, 2:21 AM CDT | Tornado Warning | OHX | Wilson | 24 min |
| May 5, 2:31 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 44 min |
| May 5, 2:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman | 48 min |
| May 5, 2:46 AM CDT | Tornado Warning | OHX | DeKalb | 29 min |
| May 5, 2:48 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 42 min |
| May 5, 2:59 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 31 min |
| May 5, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 45 min |
| May 5, 3:03 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 3 hr |
| May 5, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 44 min |
| May 5, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | White | 34 min |
| May 5, 3:22 AM CDT | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| May 5, 3:28 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 32 min |
| May 5, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam | 42 min |
| May 5, 3:51 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 29 min |
| May 5, 3:55 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 50 min |
| May 5, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 48 min |
| May 5, 4:04 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 41 min |
| May 5, 4:08 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 52 min |
| May 5, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| May 5, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 47 min |
| May 5, 4:36 AM CDT | Flash Flood Warning | OHX | Cumberland, White | 3 hr |
| May 5, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 19 min |
| May 5, 5:43 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 3 hr |
| May 5, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 50 min |
| May 5, 6:14 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 46 min |
| May 5, 6:42 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 48 min |
| May 5, 6:50 AM CDT | Tornado Warning | OHX | Giles, Lawrence | 25 min |
| May 5, 7:00 AM CDT | Tornado Warning | OHX | Putnam | 30 min |
| May 5, 7:07 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 38 min |
| May 5, 7:16 AM CDT | Tornado Warning | OHX | Giles, Lincoln | 29 min |
| May 5, 7:24 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 51 min |
| May 5, 7:32 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 28 min |
| May 5, 7:33 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 27 min |
| May 5, 7:37 AM CDT | Tornado Warning | OHX | Franklin, Lincoln, Moore | 38 min |
| May 5, 8:01 AM CDT | Tornado Warning | OHX | Grundy | 14 min |
| May 5, 8:13 AM CDT | Tornado Warning | OHX | Franklin, Grundy | 42 min |
| May 5, 8:44 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 51 min |
| May 5, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 43 min |
| May 5, 9:44 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| May 5, 10:03 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| May 5, 10:20 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 40 min |
| May 5, 10:43 AM CDT | Tornado Warning | OHX | Giles, Lawrence | 47 min |
| May 5, 11:01 AM CDT | Tornado Warning | OHX | Lincoln, Marshall, Moore | 44 min |
| May 5, 11:46 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 44 min |
| May 5, 11:49 AM CDT | Tornado Warning | OHX | Franklin, Lincoln, Moore | 41 min |
| May 5, 12:09 PM CDT | Flash Flood Warning | OHX | Bedford | 81 min |
| May 5, 12:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 51 min |
| May 5, 12:31 PM CDT | Tornado Warning | OHX | Coffee, Franklin, Grundy | 59 min |
| May 5, 1:04 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 26 min |
| May 5, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| May 5, 1:48 PM CDT | Tornado Warning | OHX | Benton | 57 min |
| May 5, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 38 min |
| May 5, 2:29 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 46 min |
| May 5, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 52 min |
| May 5, 2:43 PM CDT | Tornado Warning | OHX | Perry | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.